MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X100; STENT, ILIAC
Model Number N/A
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A smart control 8x 100 self-expanding stent delivery system was implanted to the left iliac artery; however, an angiography did not show blood flow at the region where the complaint device was implanted.The smart control seemed to be shrunk and thrombus got stuck.Post-dilation was performed several times, but the situation did not become better.A non-cordis stent, which is longer than the complaint device, was implanted and the blood flow was observed, and the procedure was completed.The lesions were both in the iliac artery which had chronic total occlusion (cto).An approach was made from the inguinal area.A non-cordis guidewire crossed the lesion and an intravascular ultrasound (ivus) was used.A different 8mmx6cm smart control stent was implanted at the right iliac artery.The device was not returned for analysis.A product history record (phr) review of lot 17873093 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported "stent-ses~ incomplete expansion" and "thrombosis in device" could not be confirmed and the exact root cause could not be determined.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that handling and procedural factors such as vessel characteristics of a chronic total occlusion (cto) as well as the user's interaction with the device (failure to maintain a fixed handle position or constraining the catheter shaft during deployment) may have contributed to the reported event.According to the instructions for use "safety and effectiveness has not been demonstrated in patients with: lesions that are either totally or densely calcified.It is important to use the correct stent size, as recommended in the stent size selection table provided in section viii - directions for use.Initiate stent deployment by rotating the tuning dial with thumb and index finger in a clockwise direction (direction of arrow) while holding the handle in a fixed position.Note: failure to maintain a fixed handle position or constraining the catheter shaft during deployment may result in stent compression (shortening) or elongation." thrombosis is a known potential adverse event associated with stent implantation procedures and is listed in the ifu as such.The act of stent implantation produces intended damage to the intima of the vessel wall in order to remodel the wall and reestablish patency of the vessel.The disruption of the intimal layers triggers the immune system to heal the damaged areas, thus activating the clotting mechanism as well as the inflammatory response.The combination of inflammatory response and clotting cascade can lead to thrombus formation inside of the stent and instigate vessel remodeling around the stent, producing gaps between the stent and the vessel wall.It should be noted that pharmacological factors including patient compliance with medication regimen and discontinuation of anti-platelet therapy (although unknown) as well as patient history: smoking, diabetes, family history, hypertension, hyperlipidemia, prior cad, obesity (although unknown) may have additionally led to the reported thrombus event.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.
 
Event or Problem Description
As reported, an 8x100 smart control self-expanding stent delivery system was implanted to the left iliac artery; however, an angiography did not show blood flow at the region where the complaint device was implanted.The smart control seemed to be shrunk and thrombus got stuck.Post-dilation was performed several times, but the situation did not become better.A non-cordis stent, which is longer than the complaint device, was implanted and the blood flow was observed, and the procedure was completed.The lesions were both in the iliac artery which had chronic total occlusion (cto).An approach was made from the inguinal area.A non-cordis guidewire crossed the lesion and an intravascular ultrasound (ivus) was used.A different 8mmx6cm smart control stent was implanted at the right iliac artery.The device will not be returned for evaluation as it was implanted.

Brand Name
SMART CONTROL, ILIAC 8X100
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11088108
Report Number9616099-2020-04157
Device Sequence Number19508581
Product Code NIO
UDI-Device Identifier20705032024256
UDI-Public20705032024256
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue NumberC08100SL
Device Lot Number17873093
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT (VBX, GORE); UNKNOWN WIRE (14)
Outcome Attributed to Adverse Event Required Intervention;